Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Absorption Issue/Gastrointestinal
Oct 25, 2006

I am 35 years old and have AIDS. My CD4 is 56 and viral load is over 500,00. I am unable to take meds because my body does not absord food, liquid or medications. I have chronis diarrhea and am down to 124 pounds from a hearty 170. I have tried prescription medication and /natural treatments including probiotics to no avail. I am down to drinking high protein shakes, bread/crackers, bananas, yogurt, a little fish, and the rest is history from my diet. I am scheduled for my third colonoscopy and upper endoscopy. No one seems to have any answers or resolutions. Is it over? Should I just quit? Any insight would be appreciated.

Thanks.

-Troy

Response from Dr. Henry

Aggressive gastrointestinal evaluation (infection, pancreatic insufficiency, gluten enteropathy are consdierations in some patients), hormone status evaluation, nutritional support (including IV hyperalimentation if needed), and attempts to find an acceptable HIV regimen are important to consider. In some cases we have put a feeding tube into the stomach to administer HIV meds. Use of liquid or pediatric forms of HIV meds helps in some patients. Marinol or Megace can stimulate the appetite. Drugs like Sandostatin can help if severe intractable diarrhea. KH



Previous
does hiv effect the eyes
Next
nucleoside options

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement